Alert archive / Oklahoma / River Flood Warnings in 2024

River Flood Warning 18, NWS Tulsa, OK

August 12, 2024Creek County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Aug 12, 2024, 6:41 AM CDT for Creek County, Oklahoma. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2024, 6:41 AM CDT (11:41 UTC)
Expired
Aug 12, 2024, 8:39 PM CDT
In force
14 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Moderate

County Creek County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Polecat Creek near Sapulpa (SPCO2).

Action stage
21 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 12, 6:25 AM CDT, 16 minutes earlier.

Area forecast discussion, Aug 12, 6:25 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
625 AM CDT Mon Aug 12 2024

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 329 AM CDT Mon Aug 12 2024

Showers and thunderstorms have developed as expected and will
continue moving east and southeast through the morning hours, with
most of the precipitation exiting the area by around midday.
Current trends suggest the heaviest rainfall over the next few
hours may overlap areas where heavy rain fell Sunday morning, so
will need to keep a close eye on the flooding potential, with
Muskogee county potentially most at risk based on current trends.

We may see a bit more sunshine this afternoon than we did Sunday,
but confidence is low given the high moisture content. Have
lowered afternoon high temperatures from the NBM closer to the
GFS/NAM MOS numbers, with most locations remaining in the 80s
again today.

&&

.LONG TERM...
(Tonight through Sunday)
Issued at 329 AM CDT Mon Aug 12 2024

Yet another round of convection appears poised to affect parts of
the area late tonight into Tuesday morning, but this time it
appears the better chances will be displaced to the north and east
from where the current heaviest rains are. Far northeast Oklahoma
and northwest Arkansas will see the highest rain chances. More
sunshine Tuesday will allow most places to warm into the 90s, with
afternoon heat index values likely exceeding 105 in some places.

Wednesday looks to remain dry as an upper ridge dominates our
weather. Temperatures will likely climb even hotter that day, but
recent rains will likely keep readings below their full potential.

The upper ridge gets shoved south Thursday and Friday as an upper
trough passes to our north allowing a cold front to sag south into
our area. Shower and thunderstorm chances will return Thursday and
Thursday night with this front and temperatures may be slightly
lower across the northern part of our area.

The upper ridge looks to retrograde west over the weekend. The NBM
keeps our area dry, but confidence is low given the expected upper
air pattern, and it is possible that pops may eventually be needed
and that temperatures may not be as hot as forecast. We will just
have to wait and see on this.

&&

.AVIATION...
(12Z TAFS)
Issued at 625 AM CDT Mon Aug 12 2024

RA/TSRA will begin to decrease early in the period across the NE
OK sites, and ending between across the NE OK sites, 15-16z at
KMLC, and between 16-18z across the AR sites. MVFR/brief IFR cigs
and MVFR/brief IFR vsbys in periods of thunder can be expected
during the aforementioned time frame. MVFR cigs may linger into
the afternoon across the AR sites before improving to VFR
categories. However, the NE OK sites likely will improve to VFR
elements by mid morning. Storm chances tonight get pushed further
north as upper ridging begins to build back into the region. Will
include PROB30 groups at KBVO and the NW AR sites after 08z with
this issuance.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  72  94  78 /  50  30  30   0
FSM   83  72  95  76 /  80  20  30   0
MLC   87  73  96  77 /  60  10  20   0
BVO   86  70  92  74 /  50  40  40   0
FYV   81  68  90  72 /  90  30  50  10
BYV   82  68  89  70 /  90  40  60  10
MKO   85  71  94  74 /  80  20  30   0
MIO   84  69  90  72 /  90  50  60  10
F10   87  72  95  75 /  60  10  20   0
HHW   89  73  97  77 /  30  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...23
Hazardous weather outlook, Aug 12, 5:23 AM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
523 AM CDT Mon Aug 12 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
523 AM CDT Mon Aug 12 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and thunderstorms are ongoing early this
morning across eastern Oklahoma and northwest Arkansas. A narrow
band of very heavy rainfall has set up from near Pawhuska to near
Eufaula, and the greatest threat for flash flooding this morning
will be along and just east of this line. Thunderstorms will begin
to diminish in intensity later this morning, with only widely
scattered showers and storms expected to persist into early
afternoon from western Arkansas into southeast Oklahoma.

Another round of showers and storms is expected to affect parts of
northeast Oklahoma and far northwest Arkansas by late tonight, and
locally heavy rainfall will also be possible with these storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY...Dangerous Heat Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.
FRIDAY through SUNDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms will likely continue into Tuesday
morning across mainly northeast Oklahoma and northwest Arkansas.
Dangerous heat will then return Tuesday afternoon and Wednesday,
with afternoon heat index values reaching 105 to 110 degrees in
some places.

A weak cold front will move into the area Thursday and Thursday
night bringing another chance of thunderstorms. Hot weather will
likely continue through the weekend, with afternoon heat index
values near or above 105 degrees in some places.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 2:06 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa3 hr
Aug 12, 3:18 AM CDTAreal Flood AdvisoryTSACherokee, Creek, Muskogee, Okmulgee, Tulsa, Wagoner3 hr
Aug 12, 4:20 AM CDTAreal Flood WarningTSACreek, Pawnee, Tulsa2 hr
Aug 12, 4:45 AM CDTAreal Flood AdvisoryTSACreek, Okmulgee5 hr
Aug 12, 5:12 AM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Sequoyah5 hr
Aug 12, 7:13 AM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Tulsa, Wagoner3 hr
Aug 12, 7:19 AM CDTAreal Flood AdvisoryTSAPittsburg3 hr
Aug 12, 8:49 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg4 hr
Aug 12, 9:35 AM CDTFlash Flood WarningTSALatimer, Pittsburg3 hr
Aug 12, 12:37 PM CDTAreal Flood WarningTSALatimer, Pittsburg113 min
Aug 12, 1:33 PM CDTHeat AdvisoryTSAChoctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 8 more31 hr

Nearby

River Flood Warnings in Oklahoma, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.